Hepatitis C Drug Incivek Linked to Fatal Skin Rashes, FDA Warns

December 20 2012

Hepatitis C Drug Incivek Linked to Fatal Skin Rashes, FDA Warns Washington, DC: The Food and Drug Administration (FDA) is reporting that it has received notifications of serious skin reactions, some fatal, in patients taking the hepatitis C drug Incivek (telaprevir) in combination with the drugs peginterferon alfa and ribavirin (Incivek combination treatment).

Some patients died when they continued to receive Incivek combination treatment after developing a worsening, or progressive rash and systemic symptoms (symptoms affecting the entire body).

Consequently, the FDA has announced it is adding a boxed warning to the Incivek drug label stating that Incivek combination treatment must be immediately stopped in patients experiencing a rash with systemic symptoms or a progressive severe rash.

Incivek is a hepatic C virus NS3/4A protease inhibitor indicated in combination with peginterferon alfa and ribavirin for the treatment of genotype 1 chronic hepatitis C in adult patients with compensated liver disease, including patients who have cirrhosis, are treatment-naïve, or who have been previously received interferon-based treatment.

Legal Help

If you or a loved one has suffered similar damages or injuries, please fill in the form to the right and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.